Share:


Comparison of Closed-Form Solutions for the Lucas-Uzawa Model via the Partial Hamiltonian Approach and the Classical Approach

    Rehana Naz Affiliation
    ; Azam Chaudhry Affiliation

Abstract

In this paper we derive the closed-form solutions for the Lucas-Uzawa growth model with the aid of the partial Hamiltonian approach and then compare our results with those derived in literature. The partial Hamiltonian approach provides two first integrals [9] in the case where there are no parameter restrictions and these two first integrals are utilized to construct three sets of closed form solutions for all the variables in the model. We begin by using the two first integrals to find two closed form solutions, one of which is new to the literature. We then use only one of the first integrals to derive a third solution that is the same as that found in the previous literature. We continue by analyzing the newly derived solution in detail also show that all three solutions converge to the same long run balanced growth path. The special case when the share of capital is equal to the inverse of the intertemporal elasticity of substitution is also investigated in detail.

Keyword : economic growth, partial Hamiltonian approach, Lucas-Uzawa model, currentvalue Hamiltonian

How to Cite
Naz, R., & Chaudhry, A. (2017). Comparison of Closed-Form Solutions for the Lucas-Uzawa Model via the Partial Hamiltonian Approach and the Classical Approach. Mathematical Modelling and Analysis, 22(4), 464-483. https://doi.org/10.3846/13926292.2017.1323035
Published in Issue
Jul 3, 2017
Abstract Views
310
PDF Downloads
236
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.